2 doctors weighed in:

Have frequent headaches. I take excedrin often. How can i tell if its a rebound headache or a migraine? Throb pain on left temple and head side.

2 doctors weighed in
Dr. Charles Turck
Pharmacology

In brief: Frequency is key

If you’re using Excedrin more than 9 days per month, it’s very likely to be a rebound headache.

In brief: Frequency is key

If you’re using Excedrin more than 9 days per month, it’s very likely to be a rebound headache.
Dr. Charles Turck
Dr. Charles Turck
Thank
Dr. Paul Grin
Pain Management

In brief: CDH vs rebound HA

The diagnosis must be confirmed by observing that the intensity of the headache significantly lessens after a period of complete abstinence (usually one month) from the medications in question.
See a headache specialist for proper diagnosis and treatment options.

In brief: CDH vs rebound HA

The diagnosis must be confirmed by observing that the intensity of the headache significantly lessens after a period of complete abstinence (usually one month) from the medications in question.
See a headache specialist for proper diagnosis and treatment options.
Dr. Paul Grin
Dr. Paul Grin
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
47 years in practice
16M people helped
Continue
111,000 doctors available
Read more answers from doctors